MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE II®, LVAS IMPLANT KIT; Ventricular (assist) bypass

THORATEC CORPORATION THORATEC® HEARTMATE II®, LVAS IMPLANT KIT; Ventricular (assist) bypass
Model Number 107801
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Dyspnea (1816)
Date of Event 02/02/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported outflow graft stenosis was unable to be confirmed through this evaluation.The patient remains ongoing on heartmate ii left ventricular assist system, serial number (b)(6), with no further related events reported.The heartmate ii lvas ifu, is currently available.The current revisions of the instructions for use (ifu) and patient handbook can also be found on the electronic ifu (eifu) page of the abbott website.Section 5 of the ifu, ¿surgical procedures¿, outlines considerations for pump placement and provides instructions regarding the preparation, installation, and orientation of the sealed outflow graft.This section instructs the user to verify that the graft is not twisted or kinked by checking the position of the black line on the graft above and below the bend relief and ensuring that the line is straight.Additionally, this section cautions that the sealed outflow graft must not be kinked or positioned where it could abrade against a pump component or body structure.The relevant sections of the device history records for (b)(6) were reviewed and showed no deviations from manufacturing or quality assurance specifications.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was reported the patient was being followed closely for outflow graft stenosis.A follow up computerized topography was planned, but no surgical intervention was planned.There were no changes to patient condition, anticoagulation, or pump parameters that may have contributed.Stenosis was confirmed via echocardiogram and ct.Dyspnea on exertion (doe) was noted.Blood pressure control was performed.

Brand Name
THORATEC® HEARTMATE II®, LVAS IMPLANT KIT
Common Device Name
Ventricular (assist) bypass
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key24328907
Report Number2916596-2026-00824
Device Sequence Number13263239
Product Code DSQ
UDI-Device Identifier00813024011996
UDI-Public(01)00813024011996(17)231105
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/05/2023
Device Model Number107801
Device Catalogue Number107801
Device Lot Number7813894
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2026
Initial Report FDA Received Date02/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age87 YR
Patient SexMale
Patient Weight87 KG
Patient EthnicityNon Hispanic
Patient RaceWhite